A comparison theorem for a piecewise Lipschitz continuous Hamiltonian and application to Shape-from-Shading problems
- 161 Downloads
The reconstruction from a shaded image of a Lambertian and not self-shadowing surface illuminated by a single distant pointwise light source may be written as a first-order Hamilton-Jacobi equation.
In this paper, we continue the investigation begun in E. Rouy and A. Tourin into the uniqueness of the solution of this equation; the approach is based on the viscosity solutions theory and the dynamic programming principle.
More precisely, we concentrate here on the uniqueness of the viscosity solution of this equation in case the measured luminous intensity reflected by the surface is discontinuous along a smooth curve. We prove a general comparison result for a piecewise Lipschitz continuous Hamiltonian and illustrate it by numerical experiments.
Mathematics Subject Classification (1991)65PO5
Unable to display preview. Download preview PDF.
- 1.Alziary de Roquefort, B. (1991): Jeux différentiels et approximation de fonction valeur. RAIRO (M 2 AN)25, n. 5, 535–560Google Scholar
- 2.Barles, G. (1990): An approach of deterministic control problems with unbounded data. Ann. Inst. Henri Poincaré7, n. 4, 235–258Google Scholar
- 3.Barles, G., Perthame, B. (1987): Discontinuous solutions of deterministic optimal stopping time problems. Math. Mod. Anal. Numer.21, n. 4, 557–579Google Scholar
- 4.Barles, G., Perthame, B. (1988): Exit time problems in optimal control and vanishing viscosity method. SIAM J. Control Optimization26, 1133–1148Google Scholar
- 5.Barles, G., Souganidis, P.E. (1991) Convergence of approximation schemes for fully nonlinear second order equations. Asymptotic Anal.4, 271–283Google Scholar
- 6.Capuzzo-Dolcetta, I. (1983): On a discrete approximation of the Hamilton-Jacobi equation of dynamic programming. Appl. Math. Optimization10, 367–377Google Scholar
- 7.Capuzzo-Dolcetta, I., Falcone, M. (1989): Discrete dynamic programming and viscosity solutions of the Bellman equation. Ann. Inst. Henry Poincaré Anal. Non Linéaire6, (suppl.), 161–181Google Scholar
- 8.Crandall, M.G., Ferons, L.C., Lions, P.L. (1984): Some properties of viscosity solutions of Hamilton-Jacobi equations. Trans. Amer. Math. Soc.282, 487–502Google Scholar
- 9.Crandall, M.G., Ishii, H., Lions, P.L. (1987): Uniqueness of viscosity solutions of Hamilton-Jacobi equations revisited. J. Math. Soc. Japan39, n. 4Google Scholar
- 10.Crandall, M.G., Lions, P.L. (1983): Viscosity solutions of Hamilton-Jacobi equations. Trans. Amer. Math. Soc.277, 1–42Google Scholar
- 11.Crandall, M.G., Lions, P.L. (1984): Two approximations of solutions of Hamilton-Jacobi equations. Math. Comput.43, 167, 1–19Google Scholar
- 12.Falcone, M. (1985): Numerical solution of deterministic continuous control problems. Proc. Int. Symp. Numer. Anal. MadridGoogle Scholar
- 13.Falcone, M. (1987): A numerical approach to the infinite horizon problem of deterministic control theory. Appl. Math. Optimization15, 1–13Google Scholar
- 14.Horn, B.K.P. Robot Vision. The MIT Engineering and Computer Science Series. The MIT Press, McGraw-Hill, New YorkGoogle Scholar
- 15.Ishii, H. (1987): A simple, direct proof of uniqueness for solutions of the Hamilton-Jacobi equations of eikonal type. Proc. Amer. Math. Soc.100, n.2, 247–251Google Scholar
- 16.Ishii, H. (1985): Hamilton-Jacobi Equations with discontinuous Hamiltonians on arbitrary open subsets. Bull. Fac. Sci. Engrg. Chuo Univ.28, 33–77Google Scholar
- 17.Lions P.L., (1982): Generalized Solutions of Hamilton-Jacobi Equations. Pitman, LondonGoogle Scholar
- 18.Osher, S.J., Rudin, L. (1992): Rapid convergence of approximate solutions to shape-from-shading problems. To appearGoogle Scholar
- 19.Pentland, A.P. (1984): Local analysis of the image. IEEE Trans. Pattern Anal. Mach. Recog.6(2), 170–187Google Scholar
- 20.Pentland, A.P. (1988): Shape information from shading: a theory about human perception. Technical Report 103, Vision Science, MIT Media Laboratory, MIT, Cambridge, Mass.Google Scholar
- 21.Pentland, A.P. (1990): Linear shape-from-shading. Int. J. Comput. Vision4, 153–162Google Scholar
- 22.Souganidis, P.E. (1985): Approximation schemes for viscosity solutions of Hamilton-Jacobi equations. J. Differ. Equations59, 1–43Google Scholar
- 23.Rouy, E., Tourin, A. (1992): A viscosity solution approach to Shape-from-Shading. Siam J. Numer. Anal. (to appear)Google Scholar